MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM/3.5MM VA-LCP EXT MEDL DSTL HUM PL 4H/LT/111MM-LONG; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM/3.5MM VA-LCP EXT MEDL DSTL HUM PL 4H/LT/111MM-LONG; PLATE, FIXATION, BONE
Model Number 02.117.704
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 07/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date of device breakage is an unknown date between (b)(6) 2018.Additional procode: hwc.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history record review has been requested.Code (b)(4) used to capture required surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent revision and hardware removal of the variable angle locking compression (va-lcp) extended medial plate and unknown screws due to the plate being broken at the first 3.5 screw hole and the fracture not being healed.During the revision, a brand-new plate with same item number was implanted.There were fragments generated from the broken plate, and they were easily removed.The patient originally had surgery on (b)(6) 2018 due to distal humerus fracture and was treated with the va elbow set where an va extended medial distal humerus pate was implanted along with a va posterior lateral distal humerus plate and a va olecranon plate.The va extended medial plate was discovered broken via x-ray on an office visit follow-up on (b)(6) 2018.The procedure was completed successfully with no surgical delay.Patient outcome was good.Concomitant devices: screws (part: unknown, lot: unknown, quantity: unknown) this report is for a 2.7mm/3.5mm va-lcp extended medial distal humerus plate 4-hole/left/111mm-long.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: additional patient identifier of height was also reported as 6 feet 6 inches.Part: 02.117.704; lot: l731297; manufacturing site: mezzovico; release to warehouse date: 23.Jan.2018.The device history record shows this lot of 10 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.This implant was manufactured from forging blank 60073577 lot: l619057 manufactured at raron.Release to warehouse date: 26.Oct.2017.The device history record shows this lot of 36 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The raw material certificate 15670 was reviewed and the used material was according to specification for implants for surgery.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: it was reported that the patient underwent revision and hardware removal of the variable angle locking compression (va-lcp) external medial plate on (b)(6) 2018 due to the plate being broken and the fracture not healed.The patient had surgery on (b)(6)2018 due to distal humerus fracture and treated with the va elbow set where an va extended medial distal humerus pate was implanted along with a va posterior lateral distal humerus plate and a va olecranon plate.The va extended medial plate was discovered broken via x-ray on an office visit follow-up on (b)(6) 2018.During the revision, a brand new plate with same item number was implanted.There were fragments generated from the broken plate.The procedure was completed successfully.There was no surgical delay.Patient outcome was good.The implant was received with the reported condition of ¿broken (2+ pieces) postoperatively: rm¿.The following investigation flow was performed: broken.It was visually observed that the implant broke at the first combi hole juncture into two pieces.The fracture is transverse.The implant shows signs of being implanted and subsequently explanted.The complaint condition is confirmed and the received condition agrees with the complaint description.The cause of the issue could not be definitively traced to use error, misuse/abuse, non-compliance, postoperative trauma.Dimensional inspection: design drawing was reviewed.Width specification: 10 +0.2/-0.1 mm.Measured width 1 (where the implant broke towards the hooked portion of the plate): 10.16 mm; conforming.Measured width 2 (near the fracture towards the distal end of the plate): 10.14 mm; conforming.Device used: calipers ca215p.A device history review, was performed for the returned implant¿s lot number and no manufacturer review record (mrrs), nonconformance records (ncrs) or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.A review of the current design drawing and the drawing revision at the time of manufacture was performed: top level no issues were identified.Based on the available information it is not possible to determine a definitive root cause for the complaint condition.It is possible that an excessive off-axis load was applied resulting in the complaint condition.The raw material certificate was reviewed and the used material was according to specification for implants for surgery and no nonconformance (nc) were noted.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM/3.5MM VA-LCP EXT MEDL DSTL HUM PL 4H/LT/111MM-LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7796645
Report Number2939274-2018-53371
Device Sequence Number11317161
Product Code HRS
UDI-Device Identifier10886982037220
UDI-Public(01)10886982037220
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K120070
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.117.704
Device Catalogue Number02.117.704
Device Lot NumberL731297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/27/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
. THERAPY DATE: JULY 4, 2018; SEE DESCRIPTION, THERAPY DATE: (B)(6) 2018
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight176